MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CR TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE 3-11 EF TOP; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. CR TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE 3-11 EF TOP; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the instrument was found fractured when assembling the tray.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmer biomet.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: mechanical (g04) - provisional top.Product was returned and evaluated.A visual inspection of the returned product found signs of repeated use along with nicks and gouges.The medial feature had small wedges fractured off the edge.The reported event is not related to a combination of products; therefore, a compatibility review is not applicable.The reported event did not occur in an operating room or as part of a medical procedure; medical records are not available for review.A review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported issue was confirmed via product review.A definitive root cause cannot be determined; however, a review of previous investigations for complaints associated with the tibial articular surface provisional (tasp) fracture was completed.Fractured tasps were analyzed by optical microscopy revealing hackle marks and river lines in the case of bending overload; and hackle marks, river lines and striations were found in the case of low cycle fatigue culminating in a bending overload failure type.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
CR TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE 3-11 EF TOP
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18425328
Report Number0001822565-2024-00007
Device Sequence Number18170005
Product Code JWH
UDI-Device Identifier00889024238503
UDI-Public(01)00889024238503(10)63722740
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42517000510
Device Lot Number63722740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose